# SDR 97ZZZX3894

- Difficulty date: September 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6097Z
- Make and model: Snias AS350B2
- Aircraft serial: 2820
- System (JASC): 6720 · Tail Rotor Control System
- Part: Rod
- Part number: 350A33214501
- Condition: Worn
- Location: T/R Pitch
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A DAILY VISUAL INSPECTION, DISCOVERED THE BEARING IN THE OUTBOARD END OF THE TAIL ROTOR PITCH CHANGE ROD HAD ALMOST COMPLETELY SEPARATED FROM THE HOUSING.  THE PILOT OF THE PREVIOUS FLIGHT DID NOT NOTICE ANY ABNORMALITIES IN THE OPERATION OF THE AIRCRAFT OR THE TAIL ROTOR CONTROL SYSTEM.  IT APPEARS THE BEARING WAS ONE FLIGHT AWAY FROM A TOTAL FAILURE WHICH COULD HAVE RESULTED IN COMPLETE LOSS OF THE HELICOPTER AND ITS OCCUPANTS.  NOTE:  THIS IS THE SECOND SUCH FAILURE OF THIS PITCH CHANGE ROD BEARING EXPERIENCED BY THIS OPERATOR.  THE FIRST FAILURE RESULTED IN AN CATASTROPHIC AIRCRAFT ACCIDENT.
